Blood spots?

Hi my MPD family, I am just wondering if anybody else gets little red blood spots coming through the skin? 12 years ago I had vasculitis on my legs. Suddenly one night it looked like someone had got a red felt pen and drew along every vein in my leg. It was actually my veins leaking into my skin. It took months to get over and disappear. Lately, I have found red blood dots appearing all over my legs so terrified of this happening again. I have read that Hydrocycarbamide can cause blood spots. Has anybody else noticed them?

9 Replies

  • I'm looking at mine whilst we 'chat', mine are due to the asprin. I do hope yours are as easily explained.

    Nod. x

  • I have had these since I was diagnosed 11 years ago.

    I think they appeared after I took aspirin and before Hydroxycarbamide which I have been on for 10 years. I have E.T. jak neg.

    My haematologist did look at them but didn't seem unduly worried. They have not caused me any concern - I have just have a few on my body.

    However, I would suggest you mention it at your next appointment.

  • yes: they are petechiae in my case - pin point blood spots when my platelet count is low, usually on my ankles. Also purpura, which are a bit bigger, look like a tiny 1/2mm blister which pop up all over, no idea why, bleeding under the skin, suspect not linked to hydroxy. My haem gets mildly worried about the petechiae but not the purpura.

  • I too have quite a few little red spots, mainly on my torso, GP said they were age related nothing to do with ET or HU!! Also my spider veins on my face have gradually got worse which I think is due to the aspirin.

    Best Wishes


  • Have them all over me too. Incidentally I had them many years before my PV diagnosis. They have multiplied over the years. I no longer try to keep track of them. I remember though asking my endocrine consultant (I was 28 at the time with a pituitary adenoma) and he didn't seem to know or be concerned. So with me they do go back a long way. I am 66 now! X

  • Hi,

    I have them too. I've had rosacea for many years but the last 2 years I've had lots of blood spots and thread veins on my torso ( I was diagnosed with ET in November) until reading these comments I didn't relate them to my MPN, now I'm wondering......... Non of my friends have them.

    I have regular laser treatment on my face as it is the only thing that helps the rosacea.

    I'm going to show my haem in March and see what she thinks.

  • I have had blood spots for years ,even before having mpn, so i personally for me have never worried about them ,i remember Dad having them and so im not thinking there connected to our bllod condition! best wishes Holly

  • Hi. I have some on my body which I thought were peteciae but hematologist something different. He did say peteciae were found with PV (I have ET). But I have had very large red areas along my chins for the last two-3 years which I'm told are a results of 'venous insufficiency." Seems too coincidental that it occurs at same time my MPN are rearing up. But they're much broader than my veins. Don't know if any of this helps but thought I'd mention it. Good luck.


  • Thanks to everyone who has replied to my query, once again I feel "normal" with my symptoms. Not worried about the blood spots now but I will admit I was nervous because of my previous vasculitis. Thanks again to my MPD family, luvs ya all, dabrat xxx

You may also like...